Unified model for partially coherent solitons in logarithmically nonlinear media

Wiesław Królikowski, Darran Edmundson, Ole Bang*

*Corresponding author for this work

    Research output: Contribution to journalArticlepeer-review

    107 Citations (Scopus)


    We investigate the propagation of a partially coherent beam in a nonlinear medium with logarithmic nonlinearity. We show that all information about the properties of the beam, as well as the condition for formation of incoherent solitons, can be obtained from the evolution equation for the mutual coherence function. The key parameter is the detuning [Formula Presented] between the effective diffraction radius and the strength of the nonlinearity. Stationary partially coherent solitons exist when [Formula Presented] and the nonlinearity exactly compensates for the spreading due to both diffraction and incoherence. For nonzero detunings the solitons are oscillating in nature, and we find approximate solutions in terms of elliptic functions. Our results establish an elegant equivalence among several different approaches to partially coherent beams in nonlinear media.

    Original languageEnglish
    Pages (from-to)3122-3126
    Number of pages5
    JournalPhysical Review E
    Issue number3
    Publication statusPublished - 2000


    Dive into the research topics of 'Unified model for partially coherent solitons in logarithmically nonlinear media'. Together they form a unique fingerprint.

    Cite this